Arkansas, 2007Tornadoes and Hail in Arkansas, March 27, 2007
March 27, 2007 · NWS SHV · 4 events in 4 counties and zones
afternoon and evening hours of 03/27. strong and damaging wind gusts as well as large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $120,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level storm system moved across the region during the late morning...afternoon and evening hours of 03/27. Strong winds aloft allowed supercell thunderstorms to develop...some of which produced tornadoes...strong and damaging wind gusts as well as large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 27, 9:40 AM CST, 3 hours 34 minutes earlier.
Area forecast discussion, Mar 27, 9:40 AM CST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1040 AM CDT TUE MAR 27 2007
.DISCUSSION...
WILL ISSUE ANOTHER SET OF ZONES ON A LATE MORNING UPDATE TO GET
THE POPS MORE IN LINE WITH THE TRACK OF THE UPPER LEVEL LOW
PRESSURE SYSTEM...WHICH IS CURRENTLY MOVING NORTHEAST OVER
SOUTHERN OKLAHOMA. THE BEST INSTABILITY IS EXPECTED TO BE OVER
EAST TEXAS AND NORTH LOUISIANA THIS AFTERNOON...WITH LARGE HAIL
THE MAIN THREAT WITH THIS SYSTEM. WILL MENTION SEVERE STORMS IN
THOSE AREAS...AS PREVIOUS ZONES HAD. NO OTHER CHANGES TO ZONES
EXPECTED ON THIS UPDATE.
&&
.AVIATION...
SCATTERED TSRA ACROSS NE TX/SE OK/SW AR EXPECTED TO BECOME MORE
WIDESPREAD THIS AFTERNOON WITH THE AID OF HEATING AS AN UPPER LEVEL
STORM SYSTEM PASSES OVERHEAD. WILL KEEP TEMPO TSRA GOING THROUGH
THE LATE MORNING AND EARLY AFTN TAF PERIODS. IFR CEILINGS
CURRENTLY ACROSS NE TX SHOULD SLOWLY LIFT LATER THIS MORNING
OUTSIDE OF TSRA. IN THE WAKE OF THE STORM SYSTEM...SOUTH WINDS
CONTINUE WITH MVFR/IFR CEILINGS ONCE AGAIN LIKELY AREAWIDE LATE
TONIGHT THROUGH THE MORNING HOURS WED WITH SOME VSBY PROBLEMS ALSO
LIKELY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 72 62 85 62 / 60 20 0 0
MLU 78 63 84 63 / 60 30 0 0
DEQ 72 60 81 59 / 100 30 0 0
TXK 72 61 84 64 / 80 30 0 0
ELD 72 60 85 60 / 70 40 0 0
TYR 73 62 84 65 / 70 20 0 0
GGG 72 60 84 62 / 70 20 0 0
LFK 74 62 84 62 / 40 20 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
03/13
Hazardous weather outlook, Mar 27, 11:00 AM CST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE MAR 27 2007
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-281100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE MAR 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN UPPER LEVEL STORM SYSTEM WILL MOVE NORTHEAST THROUGH OKLAHOMA AND
ARKANSAS...THIS AFTERNOON. AS A RESULT...THERE WILL BE A GOOD CHANCE
OF THUNDERSTORMS ACROSS THE MOST OF THE AREA...THIS AFTERNOON. ANY
STORMS THAT DO DEVELOP WILL PRODUCE FREQUENT LIGHTNING...BRIEF HEAVY
RAINFALL...HAIL...AND GUSTY WINDS. ISOLATED TORNADOES COULD ALSO
OCCUR...MAINLY IN FAR NORTHEAST TEXAS...NORTH LOUISIANA...AND SOUTH
ARKANSAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE WILL BE A GOOD CHANCE OF THUNDERSTORMS AGAIN FRIDAY AS A SECOND
STORM SYSTEM MOVES THROUGH THE FOUR STATE AREA. HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON OR TONIGHT.
03
In the hours before
Local storm report, Mar 27, 12:32 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
132 PM CDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM FLASH FLOOD MARSHALL 32.54N 94.35W
03/27/2007 HARRISON TX BROADCAST MEDIA
NUMEROUS STREETS FLOODED IN AND AROUND MARSHALL.
&&
KFALKLocal storm report, Mar 27, 12:56 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
156 PM CDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM HAIL BENTON 32.69N 93.74W
03/27/2007 M1.00 INCH BOSSIER LA TRAINED SPOTTER
&&
ASLocal storm report, Mar 27, 12:58 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
158 PM CDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG 2 N BENTON 32.72N 93.74W
03/27/2007 BOSSIER LA LAW ENFORCEMENT
MULTIPLE TREES DOWN NORTH OF BENTON ALONG HIGHWAY 3.
&&
KFALKLocal storm report, Mar 27, 1:06 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
206 PM CDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG BENTON 32.69N 93.74W
03/27/2007 BOSSIER LA AMATEUR RADIO
TREE ON A HOUSE AT THE INTERSECTION OF OAK RIDGE AND OLD
PLAIN DEALING STREETS IN BENTON.
&&
KFALKLocal storm report, Mar 27, 1:08 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
208 PM CDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL PLAIN DEALING 32.91N 93.70W
03/27/2007 M1.75 INCH BOSSIER LA AMATEUR RADIO
GOLF BALL SIZED HAIL REPORTED IN PLAIN DEALING.
&&
KFALKLocal storm report, Mar 27, 1:10 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
210 PM CDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG STONEWALL 32.26N 93.82W
03/27/2007 DE SOTO LA PUBLIC
TREES DOWN ACROSS TOWN...POWER OUTAGES REPORTED.
&&
KFALKEvent by event
2 tornado, 1 thunderstorm wind, 1 hail. Local standard time, as filed.
Tornado, Lafayette
- When
- March 27, 1:14 PM CST to 1:20 PM CST
- Where
- Lafayette County, 7 mi NW of Lewisville to 9 mi NNW of Lewisville
- Rating
- EF0
- Path length
- 2 mi
- Path width
- 75 yd
- Continued into
- Hempstead, Ar (SHV)
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.422, -93.666
A line of severe thunderstorms spawned a tornado along the northern edge of the line of thunderstorms. The tornado touched down northwest of Lewisville, Arkansas with damage consisting of a chicken house and several trees that were snapped and uprooted. The tornado was rated an EF0 on the Enhanced Fujita Scale. Damage Indicator (DI): Small barns or outbuildings. Degree of Damage (DOD): Loss of wood or metal roof panels.
Tornado, Hempstead
- When
- March 27, 1:20 PM CST to 1:30 PM CST
- Where
- Hempstead County, 2 mi SW of Patmos to 2 mi NW of Patmos
- Rating
- EF0
- Path length
- 3 mi
- Path width
- 75 yd
- Property damage
- $60,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.480, -93.594
This was a continuation of the tornado which first touched down in northern Lafayette County. Damage consisted of several trees uprooted and damage to a chicken house. Damage occurred on Hwy 355 about 1 mile east of Hwy 29. A porch was torn off one brick home and one home suffered shingle damage. An 18-wheeler and a cattle trailer was overturned as well. The tornado was rated an EF0 on the Enhanced Fujita Scale. Damage Indicator (DI): Small barns and outbuildings. Degree of Damage (DOD): Loss of wood or metal roofs.
Thunderstorm Wind, Nevada
- When
- March 27, 1:45 PM CST
- Where
- Nevada County, 4 mi W of Prescott
- Measured
- 62 kt (71 mph) estimated gust
- Property damage
- $40,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.800, -93.450
Winds of about 70 mph destroyed a couple of storage sheds on County Rd. 1. Some trees were also downed along Interstate 30.
Hail, Sevier
- When
- March 27, 5:30 PM CST
- Where
- Sevier County, Lebanon
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.100, -94.100
Hail fell in the community of Greens Chapel.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, March 27, 20071 death · 1 event
- Rip Current in Oregon, March 27, 20071 death · 1 event
- Tornado and Hail in Louisiana, March 27, 2007$80,000 · EF1 · 30 events
- Flash Flood and Hail in Michigan, March 27, 2007$250,000 · 1 in hail · 8 events
- Winter Weather in Wisconsin, March 27, 2007$300,000 · 1 event
- Damaging Winds in Arkansas, March 27, 2007$155,000 · 70 kt wind · 9 events
- Tornadoes and Flash Flood in Texas, March 27, 2007$20,000 · EF1 · 4 events
- Damaging Wind and Strong Wind in California, March 27, 20072 injured · $30,000 · 3 events
- High Wind and Strong Wind in California, March 27, 2007$50,000 · 55 kt wind · 4 events
- High Wind in California, March 27, 2007$40,000 · 52 kt wind · 2 events
- Drought in Alabama, March 27 to 31, 200720 events
- Winter Storm and Winter Weather in Colorado, March 27 to 30, 200710 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18138, 18146, 18171, 18170.